MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® UNIPERC® ADJUSTABLE FLANGE EXTENDED-LENGTH TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® UNIPERC® ADJUSTABLE FLANGE EXTENDED-LENGTH TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/897/080
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This device is same and/or similar to a device approved for distribution in the us.
 
Event or Problem Description
It was reported that a portex® uniperc® adjustable flange extended-length tracheostomy tube was unable to be secured in place.The tracheostomy tube had been in use for 11 days and the flange locking device was working until the date of the event.The patient was stable at the time of the event.The tracheostomy tube was replaced upon noticing the fault.No permanent injury was reported.
 
Additional Manufacturer Narrative
One used tracheostomy tube was received for investigation.Upon visual inspection, it was observed that the blue locking clamp was not assembled correctly with the flange, resulting in an inability to fix the flange with the tube.The device was then disassembled and reassembled correctly, and the flange was able to be fixed to the tube.Due to fact that product was in use several days without any problem, the most probable root cause is that the blue locking clamp was disassembled from adjustable flange during use by user (it is not allowed in ifu) and then incorrectly assembled.

Brand Name
PORTEX® UNIPERC® ADJUSTABLE FLANGE EXTENDED-LENGTH TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7252501
Report Number3012307300-2018-00220
Device Sequence Number13692502
Product Code BTO
UDI-Device Identifier15019315060441
UDI-Public15019315060441
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100/897/080
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;